Skip to content
My WebMD Sign In, Sign Up
This really preplexed me
avatar
cindigal posted:
I thought I was doing everything right until I went to the doctor last week. Well, i don't have a scale to tell the truth, I judge by my clothes. doc yesterday. When I got on the scale I was more than the last time I was there. I go to the gym here at the apartmens and go on the elliptical machine for 30 minutes straight with the arm bars and leg at same time. Do a steady pace with intensity level at 3. At home I use my stability ball for sit-ups. I told all this to my doctor because i was highly frustrated that I cant lose. I am watching the diet and I eat just chicken, cooked any way except fried. I eat lot of fruit and veggies. I do alot smoothies in the morning with greek yogurt which i love and its good for you.

I told all of this to my doctor, you know what he says: that's the problem, fruit is loaded with sugar. If you are making smoothies every morning with fruit the calories, it's not good idea. I was flabbergasted, never in my wild imagination that I would told that smoothies are not good. He said that fruit are loaded with sugar and is bad when you are trying to lose weight. Also we discussed about the meds, perhaps wean from them (except thyroid). But I want to keep the Ativan for the time being. Thats takes te edge off and I take it for sleep. He agrees it was ok but we going to knock off Topamax. It was both of our decisions, just like that. He usually refills the pills for 5 months and calls them to the pharmacy. He also said strange that he was surprised that I wanted to be of of Topamax because many of patients that take it, one of side effects is losing effects. I said...look at me doc, well it's not the case with me. Besides isnt the main reason for Topamax is for seizures.....which i dont even get them. Anyway, it was his call. What you think about the fruit and the smoothies I doing the wrong thing with the fruit, because he said the worse thing to have when you want to lose weight.

cindigal
Reply
 
avatar
brunosbud responded:
Maybe in cases involving severe epilepsy, it's rare a doctor would prescribe Lorazepam (aka Ativan) and Topamax, together. Anyone dosing these two extremely powerful drugs at the same time must have some badass symptoms to deal with...and these are just the drugs you chose to share.

To your point, smoothies and chicken "can" be healthy and so can a little greek yogurt. And, since I'm Type 2 Diabetic, I enjoy most fruits because they are good for me but they will shoot my blood sugar to bloody hell if I eat too much. So, your dr may (or may not) be right about the smoothies. As in just about any food under the sun, it can be good or bad depending on how much.

To be frank, I'm flabbergasted, too...But, it aint about the smoothies.


Featuring Experts

Rich is an exercise physiologist and certified diabetes educator. He is director of the New York Obesity Research Center Weight Loss Program at St. Lu...More

Helpful Tips

Change your workout
A lack of motivation may mean that your workout is too tedious. For example, if your doing lots of mind-numbing slow cardio, you could ... More
Was this Helpful?
18 of 19 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.